MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128207
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: there appear to have been deviations in the procedure and the recommended bwi instructions for use.There was off-label use reported in this event description as they used the device on a patient with a mechanical valve.The ifu states as part of the contraindications: do not use the catheter in patients with prosthetic valves.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a pentaray nav high-density mapping eco catheter which had a spline detachment and dislodged into the patient.During the afib case, the pentaray nav high-density mapping eco catheter was run through the mitral mechanical valve, and a spline was cut off.The tip of the spline with the electrodes on it was lost, and it is now in a patient's kidney.It was discovered via the electrodes and then confirmed by x-ray.There has not been any patient medical intervention yet.
 
Additional Manufacturer Narrative
On 23-may-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a pentaray nav high-density mapping eco catheter which had a spline detachment and dislodged into the patient.During the afib case, the pentaray nav high-density mapping eco catheter was run through the mitral mechanical valve, and a spline was cut off.The tip of the spline with the electrodes on it was lost, and it is now in a patient's kidney.It was discovered via the electrodes and then confirmed by x-ray.There has not been any patient medical intervention yet.Device evaluation details: the product was returned to biosense webster (bwi) for evaluation and the evaluation has been completed a visual inspection was performed following bwi procedures.Visual analysis revealed that one of the splines was observed detached and with exposed wires.A manufacturing record evaluation was performed for the finished device batch number, and no internal action were identified.The tip fully separated issue was confirmed.This issue is related to the user error as the pentaray catheter was used in a patient with a mitral mechanical valve.The instruction for use of the device contains the following recommendations: do not use the catheter in patients with prosthetic valves.This patient population is subject to increased risk of embolization of components and resultant patient sequelae.Exercise caution when maneuvering the catheter near the valvular apparatus to avoid entanglement or entrapment which may result in the need for surgical intervention.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19338035
Report Number2029046-2024-01608
Device Sequence Number8739901
Product Code MTD
UDI-Device Identifier10846835012217
UDI-Public10846835012217
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128207
Device Lot Number31259452L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer05/23/2024
06/17/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date05/24/2024
07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown